Is progesterone effective in preventing First Trimester Miscarriage?
Vasculitis presenting as hemorrhagic bullae
Propylthiouracil-related ANCA-positive vasculitis. The patient was admitted to the hospital for further management of her vasculitis and treated with amoxicillin/clavulanate for her associated cellulitis. She had an excellent clinical response 9 days after she discontinued receiving propylthiouracil and was administered methylprednisolone. Skin biopsy showed leukocytoclastic vasculitis, and a serum perinuclear antineutrophil cytoplasmic antibody (ANCA) result was elevated. She underwent subtotal thyroidectomy for controlling Graves’ disease 2 weeks after the cessation of propylthiouracil.
The diagnosis of drug-induced ANCA-associated vasculitis is based on the temporal relationship between clinically evident vasculitis and administration of the offending drugs, and excluding medical conditions that mimic vasculitis and other definable types of vasculitis.1 ANCA positivity may range from 4.1% to 64% in patients receiving propylthiouracil, with very few developing associated vasculitis.2 Prognosis is favorable with timely discontinuation of propylthiouracil and consideration of an alternate hyperthyroidism therapy such as radioiodine therapy or thyroidectomy.
Sweet’s syndrome (acute febrile neutrophilic dermatosis) is characterized by the presence of two major findings: the abrupt onset of erythematous-to-violaceous, edematous cutaneous lesions and the histopathological finding of superficial dermal edema and a dense dermal neutrophilic infiltrate. Two of four minor criteria must also be present for the diagnosis: high fever, leukocytosis, a rapid response to glucocorticoids, and an associated underlying condition or exposure.